Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 14, 2008, 8:43 PM CDT for Zapata County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2008, 8:43 PM CDT (01:43 UTC)
- Expired
- May 14, 2008, 10:15 PM CDT
- In force
- 92 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2849 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 150144
FFWBRO
TXC505-150315-
/O.NEW.KBRO.FF.W.0003.080515T0143Z-080515T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
843 PM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
BUSTAMANTE.
ZAPATA.
SAN YGNACIO.
* UNTIL 1015 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF FIVE INCHES PER HOUR FROM A THUNDERSTORM OVER
THE WARNED AREA.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2684 9929 2688 9934 2691 9934 2694 9940
2699 9941 2701 9943 2701 9946 2713 9946
2721 9921 2706 9900 2674 9926
TIME...MOT...LOC 0143Z 180DEG 0KT 2694 9937
$$
541 follow-up statement
000
WGUS74 KBRO 150315
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1015 PM CDT WED MAY 14 2008
TXC505-150325-
/O.EXP.KBRO.FF.W.0003.000000T0000Z-080515T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-
1015 PM CDT WED MAY 14 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN CENTRAL ZAPATA COUNTY...
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2684 9929 2688 9934 2691 9934 2694 9940
2699 9941 2701 9943 2701 9946 2713 9946
2721 9921 2706 9900 2674 9926
TIME...MOT...LOC 0315Z 180DEG 0KT 2694 9937
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:30 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 14, 7:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 730 PM CDT WED MAY 14 2008 .DISCUSSION...PULSING CONVECTION OVER NORTHEAST MEXICO THREATENING WESTERN SECTIONS OF DEEP SOUTH TEXAS THIS EVENING. THE STORMS ARE EDGING CLOSER AND MAY EVENTUALLY MAKE IT INTO DEEP SOUTH TEXAS LATER THIS EVENING. MAY UPDATE POPS IN THE WESTERN COUNTIES SHOULD THE POTENTIAL COVERAGE INCREASE. OTHERWISE...ONGOING FORECAST APPEARS ON TRACK. LOCAL SOUNDING SHOWS A STRONG...10 PLUS DEG C...CAP FROM 2 TO 4 KFT...BUT MOIST ADIABATIC ABOVE THAT. CAPPING WINDS HAVE DISAPPEARED WHILE THE SOUNDING CONTINUES TO JUICE UP WITH 1.74 INCHES PWAT. CELLS HAVE THE POTENTIAL TO TAP INTO LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY TO PRODUCE STRONG STORMS WITH DAMAGING WIND AND SMALL TO MODERATE SIZE HAIL CAPABILITY. && .PREV DISCUSSION...ISSUED AT 130 PM CDT WED MAY 14 2008...CHANCES FOR SHOWERS WILL INCREASE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES NORTHEAST ACROSS TEXAS. RAIN CHANCES INCREASE OVER THE RIO GRANDE VALLEY THURSDAY NIGHT INTO FRIDAY AS A WEAK COLD FRONT MOVES THROUGH THE CWA. THE WINDS WILL CONTINUE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THURSDAY...THEN SHIFT TO NORTH ONCE THE FRONT PASSES. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THURSDAY. HOWEVER NEAR NORMAL TO SLIGHTLY LOWER THAN NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY IN THE WAKE OF THE FRONT FRIDAY AND SATURDAY. THE WINDS WILL SHIFT TO SOUTHEAST BY SUNDAY AFTERNOON AND TEMPERATURES WILL INCREASE TO ABOVE NORMAL...REMAINING ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY OVER 7 FEET WITH A 7 SECOND PERIOD AT 19 CDT/24 UTC. A SMALL CRAFT ADVISORY CONTINUES FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND DUE TO ROUGH SWELLS...AND WILL REMAIN IN EFFECT THROUGH THE OVERNIGHT HOURS. MODERATE WINDS AND SEAS WILL THEN PREVAIL THURSDAY THROUGH THURSDAY NIGHT AHEAD OF A COLD FRONT...WHICH WILL SWEEP THROUGH THE LOWER TEXAS COAST EARLY FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED OFFSHORE DEEP SOUTH TEXAS FRIDAY AS WINDS AND SEAS INCREASE IN THE WAKE OF THE COLD FRONT. DECREASING WINDS AND SUBSIDING SEAS ARE ANTICIPATED FOR THE WEEKEND AS HIGH PRESSURE PREVAILS OVER MOST OF TEXAS. && .AVIATION...MVFR CONDITIONS WILL DEVELOP TONIGHT WITH DIMINISHING WINDS AND THICKENING AND LOWERING CEILINGS. INCREASING WINDS WILL CAUSE CEILINGS TO RISE AFTER SUNRISE THURSDAY WITH VFR CONDITIONS EXPECTED. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 UNTIL 7 AM CDT THU. && 54/66/69 THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, May 14, 6:45 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 645 PM CDT WED MAY 14 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 645 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY AFFECT ZAPATA...STARR...AND JIM HOGG COUNTY THIS EVENING AND EARLY TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FROM 0 TO 60 NAUTICAL MILES OFFSHORE. AND...THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SMALL CRAFT ADVISORY FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 7 AM CDT THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST FRIDAY DUE TO INCREASING WINDS AND BUILDING SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE THURSDAY THROUGH SATURDAY AT THE LOCAL BEACHES. SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR AREA MOTORISTS DUE TO PONDING OF WATER ON LOCAL ROADS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS IN ZAPATA...STARR...AND JIM HOGG COUNTY SHOULD REPORT ANY LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE THIS EVENING AND EARLY TONIGHT. TOMASELLI
In the hours before
Special weather statement, May 14, 5:33 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 533 PM CDT WED MAY 14 2008 TXZ248-249-252-142345- ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 533 PM CDT WED MAY 14 2008 ...THUNDERSTORMS DEVELOPING OVER NORTHEAST MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING THUNDERSTORMS DEVELOPING OVER NORTHEAST MEXICO AT THIS TIME. THESE THUNDERSTORMS ARE DEVELOPING OVER NORTHERN NUEVO LEON...AND ARE MOVING TO THE NORTHEAST AT AROUND 25 MILES PER HOUR. THESE THUNDERSTORMS MAY CONTINUE TO GROWN IN INTENSITY...AND MAY AFFECT ZAPATA...JIM HOGG...AND STARR COUNTY DURING THE NEXT HOUR OR TWO. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO LOCAL TELEVISION OR RADIO STATIONS...OR NOAA WEATHER RADIO...FOR THE LATEST INFORMATION REGARDING THESE THUNDERSTORMS. TOMASELLI
Special weather statement, May 14, 7:32 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 732 PM CDT WED MAY 14 2008 TXZ248-249-252-150145- ZAPATA-JIM HOGG-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE... RIO GRANDE CITY...ROMA 732 PM CDT WED MAY 14 2008 ...THUNDERSTORMS PERSISTING OVER NORTHEAST MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE CONTINUES TO TRACK THUNDERSTORMS DEVELOPING OVER NORTHEAST MEXICO AT THIS TIME. THESE THUNDERSTORMS ARE DEVELOPING OVER NORTHERN NUEVO LEON AND NORTHWEST TAMAULIPAS...AND ARE MOVING TO THE NORTHEAST AT AROUND 25 MILES PER HOUR. THESE THUNDERSTORMS MAY CONTINUE TO GROWN IN INTENSITY...AND WILL AFFECT ZAPATA...JIM HOGG...AND STARR COUNTY DURING THE NEXT HOUR OR TWO. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO LOCAL TELEVISION OR RADIO STATIONS...OR NOAA WEATHER RADIO...FOR THE LATEST INFORMATION REGARDING THESE THUNDERSTORMS. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| May 14, 8:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 30 min |
| May 14, 9:19 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 26 min |
| May 14, 9:48 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 27 min |
| May 14, 10:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 33 min |
| May 14, 10:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| May 14, 10:52 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 23 min |
| May 14, 11:15 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 30 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.